MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DL SHORT TERM DIALYSIS CATHETER KIT 15CM CURVED EXT; BLOOD ACCESS DEVICE AND ACCESSORIES

BARD ACCESS SYSTEMS DL SHORT TERM DIALYSIS CATHETER KIT 15CM CURVED EXT; BLOOD ACCESS DEVICE AND ACCESSORIES
Catalog Number 5626150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, and the cause appears to be related to use of the device.The 0.035¿ guidewire from a duoglide dialysis kit was returned for investigation.None of the other components from the kit were returned for investigation.The coil wire was stretched and elongated over the distal end of the core wire.The distal j-tip of the core wire was protruding through the elongated coil wire.The distal 16cm section of the coil wire was still tightly coiled.No parts of the guidewire were missing.The coil wire was stretched just proximal to the distal weld tip, which revealed that the core wire broke at the weld.The break in the core wire allowed the coil wire to stretch over the core wire.A tactual investigation revealed that the coil and core wires were intact at the proximal weld tip.The distal end of the coil wire could be stretched over the distal tip of the core wire.The distal end of the guidewire, which was still intact, passed through an 18g needle without difficulty.The outside diameter (od) of the guidewire was within specification.The damage observed on the returned sample is consistent with a break of the core wire under tensile stress.This can occur if the guidewire becomes lodged in the needle during use.One of the cautions in the ifu states, ¿do not pull back guidewire over needle bevel as this could sever the end of the guidewire.The introducer needle must be removed first.Also, if unusual resistance is met during manipulation of the guidewire, discontinue the procedure and determine the cause of resistance before proceeding.Withdraw needle and guidewire if cause of resistance cannot be determined.¿ a lot history review (lhr) of rezk0487 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales representative, the icu department reported they had a guidewire issue with a "dual glide".No additional information provided when requested.On (b)(6) 2016 - per engineering tech, the sample guidewire received for this file was stretched, kinked and broken.

Brand Name
DL SHORT TERM DIALYSIS CATHETER KIT 15CM CURVED EXT
Common Device Name
BLOOD ACCESS DEVICE AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6197238
Report Number3006260740-2016-00698
Device Sequence Number13807511
Product Code MPB
UDI-Device Identifier00801741042140
UDI-Public(01)00801741042140(17)170408(10)REZK0487
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2017
Device Catalogue Number5626150
Device Lot NumberREZK0487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1